Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


Triple therapy nighmares
avatar
twoindenver posted:
I been looking for other people with a similar experience. Here's mine.

I started the triple therapy in September this year. Incivik was the new one and the side effects seemed tolerable. One side effect was "anal itching". I did well until the 5th week but I did finally have to get some steroid cream for the itching.

The itching became so bad that when I used the bathroom it burned so badly I screamed. I finally quit. I also experience whole body itching and hallucinated. I was in the ER 3 times for the maddening itching. My viral load remains undetectable.

Christmas eve I was back in the ER for black stool, which could be an indicator of internal bleeding, stomach cramps and severe nausea. I decide to take myself off of the treatment, sadly but the side effects are just too much.

15 years ago I was on the Intreferon/Rebetrol combination therapy. I had some physical problems but nothing like what I I experience recently. I feel like a guinea pig
Reply
 
avatar
stillaround63 responded:
started the tiple therapy nov.16 2012 i did fine for the first 5-6 weeks, except for the pain of a bowel movement. it felt like i was passing broken glass. after 5-6 weeks, the itching started on my arms and shoulders. and this became so bad that i scratched myself to bleed. so i went and bought a shower back brush and use it to scratch. it is not nearly as abraisive as fingr nails. then came the rash. not too bad , and the md told me it was mild. i baought almost every kind of skin cream and moistener there is , but with very limited results. finally he prescibed hydrOXYzine. and that helped much more. so at least i can sleep for half a night now.
and by the way. i had an appt. with my md on jan.16 and i asked him "when do we do the test to find out my viral level?" and he said " oh, didn't anybody call you?" i said "no" he said "you have been viral negative since week 4" well, i thought to myself nice to know. so when i left i called my wife to tell her. and as soon as i started to say the words i just broke down crying, and i mean sobbing that i just might be curred of this. after all this is my third time around on the different drugs so i was very emotional. so now i am at the beginning of week 10 on the incivek three to go and i think i can do the other 36 weeks of just interf. and ribav. more easily. i expect the rash and itch to go away. since i did not have these on the first 2 tries, i attribute them to the incivek. i remain hopeful.
 
avatar
oldtiff47 replied to stillaround63's response:
SO VERY VERY HAPPY FOR YOU MY FRIEND. I REMEMBER THAT JOY JOY JOY SO MANY YEARS AGO...KEEP UP THE GOOD WORK

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
 
avatar
JesusFeedsMeCure replied to stillaround63's response:
congrats! it seems to take a lot to make it through this drug therapy. Having faith that Jesus did die for our sins and that we all need salvation and a cure. I am happy for you and your family. You will be in my prayers!
 
avatar
gcw59 replied to stillaround63's response:
I feel bad about these horror stories on how people are being treated to a horrible treatment plan that is not very positive. I got hepc in 1971. No guessing or games how I got it!! I know how.In late 1990's it became really active,by 2007 it was doing what it was supposed to do "KILL ME ". It was my fault I
deserved that fate ,I never complained! In 1007 I STARTED A HERBAL TREATMENT PLAN THAT CURED ME IN ^ MONTHS <cost was $600. I was not put throught any of that suffering ,it had side effects nothing like yours. I'm telling you I have blood work from over 10 yrs to prove it.OH MY GOD I FORGOT THE FDA DIDNOT APPROVE OT THIS,so it must not work your doctor would laugh at the idea. My friend who treated me cannot say that . BUT I CAN SAY IT & will say it.
 
avatar
oldtiff47 replied to gcw59's response:
IF YOU ARE CLEAR GREAT. YOU DO NOT HEAR ON THESE BOARDS THOSE WHO HAVE NO OR FEW SIDES TO THEIR TX(TREATMENT) THERE ARE MANY. THE TRIPLE TX SEEMS TO HAVE GREAT %% OF CLEARING. I CLEARED 13 YEARS AGO WITH TX. I HAVE HAD NO V/L TO COUNT FOR THAT MANY YEARS AND AM GLAD I DID TX. IT IS THE ONLY PROVEN WAY TO CLEAR HCV

MOST DIE WITH HCV NOT FROM IT.

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!


Helpful Tips

New treatments for hepatitis CExpert
I'll be appearing on Sirius Radio, channel 114 (on XM, channel 119) on Monday April 14, from 9-9:30 A.M. discussing the new protease ... More
Was this Helpful?
4 of 8 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.